Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 10, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Dec 28, 2007, 4:26 AM EST. It took effect at Dec 28, 2007, 1:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2007, 4:26 AM EST (09:26 UTC)
- In effect from
- Dec 28, 2007, 1:00 PM EST
- Expired
- Dec 29, 2007, 4:31 AM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 280926 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 426 AM EST FRI DEC 28 2007 ...HEAVY SNOW TO OVERSPREAD NORTHERN MICHIGAN THIS AFTERNOON... .LOW PRESSURE GETTING ORGANIZED OVER MISSOURI THIS MORNING...WILL LIFT NORTHEAST AND SLIDE ACROSS LOWER MICHIGAN TONIGHT. THIS WILL SPREAD HEAVY SNOW ACROSS ALL OF NORTHERN MICHIGAN...BEGINNING BY EARLY AFTERNOON ACROSS CENTRAL LOWER MICHIGAN...AND TOWARD SUNSET ACROSS THE EASTERN UPPER PENINSULA. SNOW WILL TAPER OFF ACROSS MUCH OF NORTHERN LOWER MICHIGAN THIS EVENING...AND ACROSS EASTERN UPPER MICHIGAN AFTER MIDNIGHT. MIZ018-020>036-041-042-282300- /O.UPG.KAPX.WS.A.0012.071228T2100Z-071229T0600Z/ /O.NEW.KAPX.HS.W.0004.071228T1800Z-071229T0500Z/ PRESQUE ISLE-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...MANCELONA... GAYLORD...ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 426 AM EST FRI DEC 28 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. SNOW IS EXPECTED TO BREAK OUT ACROSS NORTHERN LOWER MICHIGAN THIS AFTERNOON...AND CONTINUE HEAVY AT TIMES THROUGH THE EVENING HOURS BEFORE TAPERING OFF. SNOWFALL AMOUNTS BY EARLY SATURDAY MORNING WILL RANGE FROM 4 TO 8 INCHES. GUSTY WINDS OFF LAKE HURON MAY CAUSE SOME PROBLEMS WITH BLOWING AND DRIFTING SNOW ALONG THE US-23 CORRIDOR. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ016-017-019-282300- /O.NEW.KAPX.HS.W.0004.071228T1800Z-071229T0500Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX 426 AM EST FRI DEC 28 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. SNOW WILL DEVELOP ACROSS THE TIP OF THE MITT COUNTIES DURING THE MID AND LATE AFTERNOON HOURS...AND CONTINUE THROUGH THE EVENING HOURS BEFORE TAPERING OFF. SNOWFALL AMOUNTS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ008-015-282300- /O.NEW.KAPX.SN.Y.0010.071228T1800Z-071229T1000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 426 AM EST FRI DEC 28 2007 ...SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY. SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN UPPER MICHIGAN DURING THE MID AND LATE AFTERNOON HOURS...AND CONTINUE INTO THE EARLY MORNING HOURS OF SATURDAY BEFORE TAPERING OFF. SNOWFALL TOTALS WILL VARY ACROSS CHIPPEWA AND MACKINAC COUNTIES...RANGING FROM 2 TO 5 INCHES WEST OF I-75...AND FROM 4 TO 8 INCHES ALONG AND EAST OF I-75...INCLUDING SAULT STE MARIE...ST IGNACE...AND DRUMMOND ISLAND. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
4 follow-up statements
000 WWUS43 KAPX 281541 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1041 AM EST FRI DEC 28 2007 ...HEAVY SNOW TO OVERSPREAD NORTHERN MICHIGAN THIS AFTERNOON... .LOW PRESSURE GETTING ORGANIZED OVER MISSOURI THIS MORNING...WILL LIFT NORTHEAST AND SLIDE ACROSS LOWER MICHIGAN TONIGHT. THIS WILL SPREAD HEAVY SNOW ACROSS ALL OF NORTHERN MICHIGAN...BEGINNING BY EARLY AFTERNOON ACROSS CENTRAL LOWER MICHIGAN...AND TOWARD SUNSET ACROSS THE EASTERN UPPER PENINSULA. SNOW WILL TAPER OFF ACROSS MUCH OF NORTHERN LOWER MICHIGAN THIS EVENING...AND ACROSS EASTERN UPPER MICHIGAN AFTER MIDNIGHT. MIZ016>036-041-042-282300- /O.CON.KAPX.HS.W.0004.071228T1800Z-071229T0500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1041 AM EST FRI DEC 28 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW IS EXPECTED TO BREAK OUT ACROSS NORTHERN LOWER MICHIGAN THIS AFTERNOON...AND CONTINUE HEAVY AT TIMES THROUGH THE EVENING HOURS BEFORE TAPERING OFF. SNOWFALL AMOUNTS BY EARLY SATURDAY MORNING WILL RANGE FROM 4 TO 8 INCHES. GUSTY WINDS OFF LAKE HURON MAY CAUSE SOME PROBLEMS WITH BLOWING AND DRIFTING SNOW ALONG THE US-23 CORRIDOR. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ008-015-282300- /O.CON.KAPX.SN.Y.0010.071228T1800Z-071229T1000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1041 AM EST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN UPPER MICHIGAN DURING THE MID AND LATE AFTERNOON HOURS...AND CONTINUE INTO THE EARLY MORNING HOURS OF SATURDAY BEFORE TAPERING OFF. SNOWFALL TOTALS WILL VARY ACROSS CHIPPEWA AND MACKINAC COUNTIES...RANGING FROM 2 TO 5 INCHES WEST OF I-75...AND FROM 4 TO 8 INCHES ALONG AND EAST OF I-75...INCLUDING SAULT STE MARIE...ST IGNACE...AND DRUMMOND ISLAND. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KAPX 282039 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 339 PM EST FRI DEC 28 2007 ...HEAVY SNOW EXPECTED OVER NORTHERN MICHIGAN... .LOW PRESSURE OVER NORTHEAST ILLINOIS THIS AFTERNOON WILL LIFT NORTHEAST AND SLIDE ACROSS LOWER MICHIGAN TONIGHT. THIS WILL SPREAD HEAVY SNOW ACROSS ALL OF NORTHERN MICHIGAN THIS AFTERNOON AND EARLY THIS EVENING. SNOW WILL TAPER OFF ACROSS MUCH OF NORTHERN LOWER MICHIGAN LATER THIS EVENING...AND ACROSS EASTERN UPPER MICHIGAN AFTER MIDNIGHT. MIZ016>036-041-042-290500- /O.CON.KAPX.HS.W.0004.000000T0000Z-071229T0500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 339 PM EST FRI DEC 28 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING HOURS BEFORE TAPERING OFF. SNOWFALL RATES APPROACHING AN INCH TO INCH AND A HALF PER HOUR ARE POSSIBLE. TOTAL SNOWFALL AMOUNTS BY EARLY SATURDAY MORNING WILL RANGE FROM 4 TO 8 INCHES. GUSTY WINDS OFF LAKE HURON MAY CAUSE SOME PROBLEMS WITH BLOWING AND DRIFTING SNOW ALONG THE US- 23 CORRIDOR. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ008-015-290500- /O.CON.KAPX.SN.Y.0010.000000T0000Z-071229T1000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 339 PM EST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN UPPER MICHIGAN LATER THIS AFTERNOON...AND CONTINUE INTO THE EARLY MORNING HOURS OF SATURDAY BEFORE TAPERING OFF. SNOWFALL TOTALS WILL VARY ACROSS CHIPPEWA AND MACKINAC COUNTIES...RANGING FROM 2 TO 5 INCHES WEST OF I-75...AND FROM 4 TO 8 INCHES ALONG AND EAST OF I-75...INCLUDING SAULT STE MARIE...ST IGNACE...AND DRUMMOND ISLAND. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KAPX 290446 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1146 PM EST FRI DEC 28 2007 MIZ016>036-041-042-290600- /O.CAN.KAPX.HS.W.0004.000000T0000Z-071229T0500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1146 PM EST FRI DEC 28 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY SNOW WARNING. LIGHT SNOW WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION EXPECTED. $$ MIZ008-015-291000- /O.CON.KAPX.SN.Y.0010.000000T0000Z-071229T1000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1146 PM EST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. SNOW WILL CONTINUE ACROSS EASTERN UPPER MICHIGAN OVERNIGHT. SNOWFALL TOTALS WILL VARY ACROSS CHIPPEWA AND MACKINAC COUNTIES...RANGING FROM 2 TO 5 INCHES WEST OF I-75...AND FROM 4 TO 8 INCHES ALONG AND EAST OF I-75... INCLUDING SAULT STE MARIE...ST IGNACE...AND DRUMMOND ISLAND. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MR
000 WWUS43 KAPX 290931 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 431 AM EST SAT DEC 29 2007 MIZ008-015-291045- /O.CAN.KAPX.SN.Y.0010.000000T0000Z-071229T1000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 431 AM EST SAT DEC 29 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. $$ JPB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Dec 28, 3:36 AM EST, 50 minutes earlier.
Area forecast discussion, Dec 28, 3:36 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
336 AM EST FRI DEC 28 2007
.DISCUSSION...LARGE SCALE PATTERN FEATURES A BROAD LONG WAVE TROUGH
ACROSS CENTRAL NORTH AMERICA...BEING ROUGHLY HELD IN POSITION BY A
CONTINUOUS TRAIN OF PACIFIC SHORT WAVE TROUGHS DIVING INTO THE
SOUTHERN PLAINS. INDICATIONS ARE THAT LONG WAVE PATTERN WILL BE
SHIFTING OVER THE NEXT WEEK...WITH REDEVELOPMENT OF TROUGHING ACROSS
EASTERN NORTH AMERICA/WESTERN ATLANTIC. THIS WOULD RESULT IN A
RETURN TO COLDER WEATHER FOR THE START OF THE NEW YEAR ACROSS THE
GREAT LAKES...THOUGH PROBABLY A TRANSIENT SHOT OF COLDER AIR.
IN THE MEANTIME...THE NEXT WAVE IN THE PACIFIC SHORT WAVE TRAIN HAS
BOTTOMED OUT OVER NORTHERN TX EARLY THIS MORNING...AND WILL SWING
NORTHEAST TOWARD THE GREAT LAKES TODAY. THIS SYSTEM WILL BE THE
MAIN FOCUS THIS FORECAST CYCLE...WITH REGARD TO SNOW AMOUNTS/
PLACEMENT LATER TODAY INTO TONIGHT. IN THE WAKE OF TONIGHTS
SYSTEM...WILL BE DEALING WITH A MODEST LAKE EFFECT SNOW SHOWER
PATTERN FOR SATURDAY AS THE OTHER FORECAST ISSUE FOR THE NEAR TERM.
TODAY/TONIGHT...WHILE MAIN UPPER LEVEL DYNAMICS WITH APPROACHING
WAVE CROSS TX/OK/KS...BETTER BAROCLINICITY IS FARTHER SOUTH WITH A
WEAKENING SURFACE LOW OVER FAR SOUTHERN TX AND A BROAD AREA OF
STRONG PRESSURE RISES ACROSS MUCH OF TX. WEAK PRESSURE FALLS
BEGINNING TO DEVELOP OVER EASTERN KS/WESTERN MO...ROUGHLY WHERE
GUIDANCE INDICATING INITIAL SURFACE LOW DEVELOP OVER THE NEXT
SEVERAL HOURS. WITH A SLOW START TO LOW LEVEL CYCLOGENESIS...NOT
LOOKING AT A PARTICULARLY DEEP SURFACE SYSTEM WITH THIS...THOUGH THE
UPPER DYNAMICS ARE PRETTY ROBUST. CURRENT GUIDANCE TRENDS STILL
SUPPORTING A SURFACE LOW TRACK ACROSS IL/SOUTHERN LAKE MICHIGAN BY
EARLY EVENING...THEN TRACKING NORTHEAST ACROSS THE LOWER PENINSULA/
GEORGIAN BAY AND INTO ONTARIO BY SATURDAY MORNING. SNOW STARTING TO
BREAK OUT ACROSS KS/OK...WITH CONVECTION FARTHER EAST INTO AR. SNOW
IS EXPECTED TO SPREAD NORTHEAST AS THE DAY PROGRESSES...STARTING
ALONG THE M-55 CORRIDOR TOWARD EARLY AFTERNOON...AND LAST ACROSS
NORTHERN CHIPPEWA COUNTY AFTER 21Z. AS MENTIONED ABOVE...DESPITE A
RELATIVELY WEAK APPEARANCE IN THE LOWER LEVELS...UPPER LEVEL
FORCING WILL BE STRONG AND WIDESPREAD ACROSS THE ENTIRE FORECAST
AREA. SOME FRONTOGENESIS POTENTIAL AS WELL...THOUGH GUIDANCE
DIFFERS ON PLACEMENT/STRENGTH AND DONT WANT TO RELY TOO MUCH ON A
DIAGNOSTIC THAT WILL BE IMPACTED BY SMALL CHANGES IN WIND
FIELDS...ESPECIALLY WITH THE MAIN LOW/MID LEVEL CIRCULATIONS
CUTTING RIGHT ACROSS LOWER MI. HEAVIEST ACCUMULATIONS MAY END UP
ACROSS NORTHEAST LOWER/EXTREME EASTERN UPPER MI CLOSER TO BEST
MOIST INFLOW...AND PERHAPS SOME CONTRIBUTION FROM LAKE HURON. BUT
FOR THE MOST PART EXPECT ALL COUNTIES ACROSS NORTHERN LOWER TO
APPROACH/EXCEED WARNING CRITERIA SNOWFALL...WITH ADVISORY SNOWFALL
ACROSS CHIPPEWA/MACKINAC COUNTIES (ESPECIALLY EAST OF I-75).
VARYING SNOWFALL RATIOS MAKE THIS A BIT TRICKY AS WELL...SOUTHERN
PORTIONS OF THE FORECAST AREA EXPECTED TO HAVE A TEMPERATURE
PROFILE WITH A DEEPER LAYER OF TEMPERATURES ABOVE -10C (SUPPORTING
A HEAVIER SNOWFALL)...WITH COLDER TEMPERATURES AT LOWER LEVELS
FARTHER NORTH. COULD BE THAT THE SWEET SPOT FOR THE COMBINATION
OF BEST QPF/SNOW RATIO ENDS UP ACROSS EASTERN CHIPPEWA/MACKINAC
COUNTIES...AND PORTIONS OF NORTHERN LOWER TO THE RIGHT OF AN APN-
GLR-PLN LINE OR SO. BOTTOM LINE...WILL BE HOISTING A SNOW ADVISORY
FROM THIS AFTERNOON THROUGH TONIGHT FOR CHIPPEWA/MACKINAC
COUNTIES...AND A HEAVY SNOW WARNING FOR ALL OF NORTHERN LOWER FROM
THIS AFTERNOON THROUGH THIS EVENING. AREAS NEAR LAKE HURON MAY
HAVE SOME ISSUES WITH BLOWING SNOW...WHICH MEANS A WINTER STORM
WARNING MAY BE MORE APPROPRIATE...BUT WILL KEEP THINGS SIMPLE AS
FAR AS HEADLINE MANAGEMENT GOES. SNOW AMOUNTS WILL BE A BROAD 3
TO 7 INCHES MOST AREAS...WITH 6-8 INCHES ACROSS FAR NORTHEAST
LOWER.
SATURDAY...TRANSITION TOWARD A WEST-NORTHWEST LAKE EFFECT EVENT WILL
OCCUR DURING THE EARLY MORNING HOURS OF SATURDAY AS DEEP LAYER
SUBSIDENCE SPREADS ACROSS THE AREA. OFF LAKE SUPERIOR...FOCUS WILL
BE AROUND WHITEFISH BAY AND INLAND TOWARD THE SOO REGION WITH MEAN
FLOW GRADUALLY BACKING TOWARD 290 OR SO BY SATURDAY AFTERNOON.
850MB TEMPERATURES COOL TO AROUND -12C...WITH INVERSION HEIGHTS
AVERAGING AROUND 850MB...SO SEVERAL INCHES OF SNOW NOT OUT OF THE
QUESTION OVER NORTHERN CHIPPEWA COUNTY. OFF LAKE MICHIGAN... FLOW
WILL BE SIMILAR TO THAT OVER LAKE SUPERIOR...NORTHWEST BACKING MORE
WEST LATER IN THE AFTERNOON. ALTHOUGH 850MB TEMPERATURES A BIT
WARMER THAN FARTHER NORTH...INVERSION HEIGHTS FORECAST TO BE HIGHER
OVER NORTHERN LAKE MICHIGAN (POKING UP TOWARD OR A LITTLE ABOVE
800MB). BEST ACCUMULATIONS WILL BE FOCUSED NORTH OF M-72...WHERE
2-4 INCHES NOT OUT OF THE QUESTION. SNOW SHOWERS WILL GRADUALLY
FOCUS MORE INTO WEST AND SOUTHWEST FLOW AREAS SATURDAY NIGHT AS
WINDS CONTINUE TO BACK AHEAD OF YET ANOTHER SHORT WAVE TROUGH
CROSSING THE PLAINS.
MARINE ISSUES...INCREASING EASTERLY FLOW WILL NECESSITATE A SMALL
CRAFT ADVISORY STARTING THIS AFTERNOON FOR LAKE HURON NEARSHORE
ZONES...PLUS THE STRAITS OF MACKINAC AS WINDS FUNNEL THROUGH
THERE...AND FROM THE BRIDGE TO SEUL CHOIX WITH COASTAL CONVERGENCE
IN EASTERLY FLOW. MAY EVENTUALLY NEED TO CONSIDER ADVISORIES ON THE
LAKE MICHIGAN SIDE FOR LATER TONIGHT/SATURDAY AS WINDS SWING AROUND
TO THE WEST/NORTHWEST.
EARLY EXTENDED RANGE (SUNDAY THROUGH TUESDAY)...AS MENTIONED ABOVE..
ANOTHER SHORT WAVE CROSSES THE CENTRAL PLAINS/OHIO VALLEY SUNDAY...
BUT MAIN FOCUS WILL BE ON STRONGER JET STREAK CROSSING THE ROCKIES
MONDAY. THIS FEATURE MAY BRING SOME SYNOPTIC SNOW TO THE REGION
LATER SUNDAY INTO MONDAY...BUT MORE IMPORTANTLY LOOKS TO BE THE
IMPETUS TO DRAG DOWN COLDER AIR FOR THE FIRST COUPLE DAYS OF THE
NEW YEAR...AND SETTING UP A DECENT PERIOD OF NORTHWEST FLOW LAKE
EFFECT SNOWS FOR THE TUESDAY/WEDNESDAY TIME FRAME. CURRENT
FORECAST HAS THIS COVERED...SO NO MAJOR CHANGES NEEDED.
JPB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAVY SNOW WARNING FROM THIS AFTERNOON TO MIDNIGHT TONIGHT
FOR MIZ016>036-041-042.
SNOW ADVISORY FROM THIS AFTERNOON TO 5 AM EST SATURDAY FOR
MIZ008-015.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR LMZ341.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 PM EST
SATURDAY FOR LHZ347>349.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR LHZ345-346.
LS...NONE.
&&Hazardous weather outlook, Dec 27, 4:06 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 406 PM EST THU DEC 27 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 406 PM EST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL TRACK THROUGH THE SOUTHERN GREAT LAKES FRIDAY...PRODUCING ACCUMULATING SNOW ACROSS ALL OF NORTHERN MICHIGAN. THE HEAVIEST SNOW WILL LIKELY FALL ACROSS NORTHERN LOWER MICHIGAN. PLEASE SEE THE LATEST WATCHES AND WARNINGS FOR DETAILS ON THIS DEVELOPING WINTER STORM. LAKE EFFECT SNOW SHOWERS ARE EXPECTED ACROSS PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN LATE FRIDAY NIGHT...THROUGH SATURDAY. ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JK/MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:26 AM EST | Heavy Snow Warning | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 19 hr |
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.